Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 270, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 2018, 6:39 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 6:39 PM CDT (23:39 UTC)
- Expired
- Oct 7, 2018, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 112 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576
WUUS54 KTSA 072339
SVRTSA
OKC113-117-080030-
/O.NEW.KTSA.SV.W.0270.181007T2339Z-181008T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
639 PM CDT SUN OCT 7 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Osage County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 730 PM CDT.
* At 638 PM CDT, severe thunderstorms were located along a line
extending from 2 miles southwest of Marland to 2 miles southwest of
Sooner Lake to 3 miles west of Stillwater, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Maramec...
Skedee... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3681 9675 3681 9658
3616 9669 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 2338Z 211DEG 30KT 3653 9718 3641 9708 3613 9712
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
288
WWUS54 KTSA 072341
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
641 PM CDT SUN OCT 7 2018
OKC113-117-080030-
/O.CON.KTSA.SV.W.0270.000000T0000Z-181008T0030Z/
Osage OK-Pawnee OK-
641 PM CDT SUN OCT 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL OSAGE AND PAWNEE COUNTIES...
At 641 PM CDT, severe thunderstorms were located along a line
extending from near Marland to near Sooner Lake to 3 miles northwest
of Stillwater, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Maramec...
Skedee... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3681 9675 3681 9658
3616 9669 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 2341Z 211DEG 30KT 3655 9717 3643 9707 3615 9711
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$290
WWUS54 KTSA 080015
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
715 PM CDT SUN OCT 7 2018
OKC113-117-080030-
/O.CON.KTSA.SV.W.0270.000000T0000Z-181008T0030Z/
Osage OK-Pawnee OK-
715 PM CDT SUN OCT 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL OSAGE AND WESTERN PAWNEE COUNTIES...
At 715 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Ponca City to 9 miles west of Fairfax
to 5 miles north of Glencoe, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Ralston...
Burbank... Skedee...
Sooner Lake... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3681 9675 3681 9658
3625 9667 3624 9679 3624 9682 3625 9692
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 0015Z 222DEG 25KT 3670 9697 3658 9687 3630 9691
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:25 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 7, 6:25 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 625 PM CDT Sun Oct 7 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered storms continue across southeast OK this evening, but high-res model solutions show this activity waning over next few hours. Convective potential should become more closely tied to retreating warm front located from SW-NC OK. Highest probability of any storm impacts at TAF sites will be at the NE OK locations through about 10z and at KMLC through 03z, with MVFR conditions becoming more prevalent across eastern OK tonight. South winds will increase late Monday morning with all areas trending back to VFR conditions. && .PREV DISCUSSION... /Issued 352 PM CDT Sun Oct 7 2018/ DISCUSSION... Surface warm front has lifted north across northeast Oklahoma once again, with gusty south winds at Tulsa and dewpoints back in the low 70s across much of the area. A couple storms which developed across far eastern Oklahoma earlier have taken full advantage of the rich moisture and favorably sheared environment. These storms have had a history of low level rotation, with the last one moving through Benton County now. Any new storms within this zone will have to be monitored. With the boundary lifting north, there won't be as much low level confluence to support new storms, but there are storms across north Texas and southeast Oklahoma within an axis of warm advection that will continue through the late afternoon and evening. There should be overall less coverage of storms this evening, with decreasing chances after midnight. Storms currently across southwest Oklahoma will likely affect areas north and west of I-44 through tonight. Another warm day is expected Monday, depending on how much cloud cover there is. The best chances for rain remain across western and central portions of Oklahoma, with dry weather across Arkansas. Upper trough will finally move out into the Plains on Tuesday, which will force a significant cold front through by Wednesday morning. The moist airmass in place combined with strengthening winds aloft will bring a chance for severe weather on Tuesday in addition to heavy rain. The highest potential for flooding will generally be north and west of Interstate 44, where the heaviest rain will fall tonight and then again on Tuesday. The good news is the system is progressive so flooding impacts are less likely across southeast Oklahoma and western Arkansas given the current forecasts. Much cooler temperatures are expected in the Wed-Fri period, with lows in the 40s and 50s and highs in the 60s. It will finally start to feel like fall! && .PRELIMINARY POINT TEMPS/POPS... TUL 71 83 70 78 / 50 20 40 90 FSM 69 88 70 80 / 20 10 10 40 MLC 71 84 70 78 / 30 20 20 80 BVO 69 83 68 77 / 60 30 50 80 FYV 68 83 67 79 / 20 10 10 30 BYV 67 85 68 78 / 20 10 10 30 MKO 69 83 69 79 / 30 10 30 70 MIO 69 84 69 79 / 50 10 30 60 F10 69 82 69 76 / 40 20 30 80 HHW 69 85 69 80 / 30 20 20 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Oct 7, 4:59 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 459 PM CDT Sun Oct 7 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 459 PM CDT Sun Oct 7 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily eastern Oklahoma. ONSET...Ongoing...gradually decreasing after sunset. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Potential continues through overnight hours. DISCUSSION... Scattered thunderstorms will continue through the evening hours, with the higher coverage of storms trending toward northeast Oklahoma and points westward overnight. A few severe storms will remain possible primarily through the evening hours with locally strong winds the primary concern. A few storms earlier this afternoon exhibited brief tornadic potential, and that potential may remain present through early evening however the chances remain very low for any specific location. Locally heavy rainfall will remain possible with the ongoing storms, with the location of the heaviest rains focusing to areas northwest of Interstate 44 and points further west. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY through SATURDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms will remain possible across eastern Oklahoma on Monday with higher chances remaining further west. A stronger storm system will eject into the Plains on Tuesday with widespread thunderstorms expected Tuesday afternoon through Tuesday night. Severe weather potential will increase with this period of higher thunderstorm chances. Drier and cooler weather prevails for late week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 7, 3:45 PM CDT, 2 hours 54 minutes before
Special Weather Statement National Weather Service Tulsa OK 345 PM CDT SUN OCT 7 2018 ARZ001-072115- Benton AR- 345 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL 415 PM CDT... At 345 PM CDT, a strong thunderstorm was located 4 miles northeast of Rogers, moving north at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Rogers... Pea Ridge... Garfield... Gateway... Avoca... Larue... Hill Top... Walnut Hill... Monte Ne... LAT...LON 3627 9395 3630 9416 3650 9415 3650 9387 TIME...MOT...LOC 2045Z 189DEG 32KT 3637 9404
Local storm report, Oct 7, 3:50 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL SILOAM SPRINGS 36.19N 94.54W
10/07/2018 E1.00 INCH BENTON AR BROADCAST MEDIA
&&
JBMSpecial weather statement, Oct 7, 4:24 PM CDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Tulsa OK 424 PM CDT SUN OCT 7 2018 OKZ049-075-072200- Latimer OK-Pushmataha OK- 424 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA AND SOUTHWESTERN LATIMER COUNTIES UNTIL 500 PM CDT... At 424 PM CDT, a strong thunderstorm was located near Clayton Lake State Park, moving north at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Clayton... Clayton Lake State Park... Tuskahoma... Higgins... Yanush... Sardis... LAT...LON 3445 9525 3448 9542 3483 9548 3481 9515 TIME...MOT...LOC 2124Z 184DEG 25KT 3452 9535
Local storm report, Oct 7, 4:36 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
10/07/2018 BENTON AR PUBLIC
LARGE TREE BRANCH DOWN. RELAYED VIA SOCIAL MEDIA.
&&
JBMSpecial weather statement, Oct 7, 5:43 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
543 PM CDT SUN OCT 7 2018
OKZ049-072330-
Pushmataha OK-
543 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
630 PM CDT...
At 543 PM CDT, a strong thunderstorm was located 4 miles south of
Snow, moving north at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Clayton... Clayton Lake State Park...
Stanley... Tuskahoma...
Snow... Sardis...
LAT...LON 3464 9552 3468 9551 3468 9522 3425 9534
3425 9547
TIME...MOT...LOC 2243Z 181DEG 34KT 3433 9539Special weather statement, Oct 7, 6:20 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 620 PM CDT SUN OCT 7 2018 OKZ073-080000- Pittsburg OK- 620 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY UNTIL 700 PM CDT... At 620 PM CDT, a strong thunderstorm was located over Wardville, moving north at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Kiowa... Ashland... Haywood... Arpelar... LAT...LON 3504 9609 3504 9585 3468 9591 3468 9609 TIME...MOT...LOC 2320Z 184DEG 31KT 3464 9604
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 12:39 PM CDT | Special Weather Statement | TSA | Sequoyah | 51 min |
| Oct 7, 12:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 50 min |
| Oct 7, 1:45 PM CDT | Tornado Warning | TSA | Adair, Cherokee | 30 min |
| Oct 7, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 45 min |
| Oct 7, 2:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 34 min |
| Oct 7, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 42 min |
| Oct 7, 4:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Oct 7, 5:43 PM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
| Oct 7, 6:20 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.